Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 40, NWS Tampa Bay, FL

September 24, 2013DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 24, 2013, 11:08 AM EDT for DeSoto County, Florida. It took effect at Sep 25, 2013, 11:25 AM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Sep 24, 2013, 11:08 AM EDT (15:08 UTC)
In effect from
Sep 25, 2013, 11:25 AM EDT
Expired
Oct 1, 2013, 9:10 PM EDT
In force
6 days
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1). The gauge peaked at 12.68 ft at Sep 26, 2013, 11:00 AM EDT.

actionminormoderate101509/2409/2509/2609/2709/2809/2909/3010/0110/0210/03
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 24, 10:13 AM EDT, 55 minutes earlier.

Area forecast discussion, Sep 24, 10:13 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1013 AM EDT TUE SEP 24 2013

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
...RISK OF RIP CURRENTS THROUGH WEDNESDAY EVENING...

.UPDATE...
LIGHT TO MODERATE RAINFALL IS ONGOING ACROSS THE TAMPA BAY REGION
AND INTO SARASOTA THIS MORNING WITH SOME HEAVIER SHOWERS AND
THUNDERSTORMS RIGHT ALONG THE COAST AND OVER THE GULF WATERS
AHEAD OF A TROUGH AND SURFACE LOW OVER THE GULF. THE FRONTAL
BOUNDARY REMAINS STALLED OVER NORTHERN FLORIDA AND THE AIR MASS
TO THE SOUTH OF IT REMAINS VERY MOIST AS SEEN IN THE MORNING KTBW
SOUNDING WITH A PWAT AROUND 2.5 INCHES. EXCESSIVE RAINFALL CAN BE
EXPECTED THROUGH THE DAY WITH THE HEAVIER SHOWERS AND
THUNDERSTORMS THAT FORM WHICH COULD EXACERBATE ONGOING FLOODING
ISSUES. THE FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING WITH SEVERAL INCHES OF ADDITIONAL RAINFALL EXPECTED
THROUGH TODAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION
TO THE HEAVY RAINFALL AND FLOODING RISK...THERE REMAINS THE
POSSIBILITY OF WATERSPOUTS AND BRIEF SPIN-UPS AS A FEW DECENT
WATERSPOUT SIGNATURES HAVE BEEN SEEN OFFSHORE THIS MORNING.
ALSO...WITH RATHER STRONG SOUTHWEST WINDS IN PLACE...RIP CURRENTS
WILL BE AN ISSUE AS WELL...SO HAVE ISSUED A RIP CURRENT STATEMENT
HIGHLIGHTING THE HEIGHTENED RISK FOR STRONG RIP CURRENTS THROUGH
WEDNESDAY EVENING. UPDATED GRIDS THIS MORNING TO ACCOUNT FOR
LATEST OBSERVATIONS AND TRENDS AND TO ISSUE THE RIP CURRENT
STATEMENT.

&&

.AVIATION...
WIDESPREAD RAIN EXPECTED AT THE NORTHERN TAF SITES /KSRQ NORTHWARD/
TODAY WITH OCCASIONAL MVFR/IFR CONDITIONS EXPECTED. EXPECT RAIN TO
PUSH SOUTHWARD INTO THE SOUTHERN TAF SITES LATER TODAY WITH MVFR/IFR
CONDITIONS EXPECTED THERE AS WELL. SHOULD SEE SOME IMPROVEMENT AT
THE TERMINALS LATE IN THE DAY INTO THE OVERNIGHT HOURS...BUT CAN/T
RULE OUT SHRA/TSRA GIVEN THE DEEP TROPICAL AIRMASS IN PLACE.

&&

.MARINE...
SOUTHWEST WINDS ACROSS THE GULF WATERS WILL REMAIN IN THE EXERCISE
CAUTION RANGE TODAY OR CLOSE TO IT WITH SEAS UP TO 4 OR 5 FEET
EXPECTED. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WATERS
THROUGH THE DAY...WITH HIGHER WINDS AND WAVES EXPECTED WITHIN
CONVECTION.

.HYDROLOGY...
SEVERAL AREA RIVERS REMAIN IN FLOOD WITH ADDITIONAL WATER LEVEL
RISES EXPECTED TODAY WITH MORE RAINFALL. IN ADDITION TO RIVER
FLOODING...LOCAL EMERGENCY MANAGERS HAVE REPORTED SOME ROAD
CLOSURES THIS MORNING AND ADDITIONAL RAINFALL IN CERTAIN AREAS
COULD EXACERBATE THESE CONDITIONS. RESIDENTS SHOULD BE ON ALERT
FOR THE POSSIBILITY OF FURTHER FLOODING AND BE READY TO MOVE TO
HIGHER GROUND SHOULD ANY FLOODING BE OBSERVED.

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  76  86  77 / 100  50  70  40
FMY  87  76  88  76 /  70  40  60  30
GIF  86  75  87  74 /  80  50  70  40
SRQ  88  78  84  77 /  90  50  70  40
BKV  87  73  87  73 /  80  50  70  40
SPG  87  79  85  79 / 100  50  70  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

GULF WATERS...NONE.
&&

UPDATE/MARINE/HYDROLOGY...05/CARLISLE
AVIATION...21/JELSEMA
Hazardous weather outlook, Sep 24, 5:05 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EDT TUE SEP 24 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-242115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
505 AM EDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FLOOD IMPACT...
A STALLED FRONTAL BOUNDARY ACROSS THE NORTHERN FLORIDA PENINSULA
WILL BRING DEEP MOISTURE AND PERIODS OF HEAVY RAIN TO WEST
CENTRAL AND SOUTHWEST FLORIDA. WIDESPREAD RAINFALL AMOUNTS OF UP
TO 2 INCHES ARE POSSIBLE TODAY ON TOP OF THE 4-6 INCHES THAT FELL
YESTERDAY. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THESE HEAVY RAINS
WILL LIKELY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS.
RESIDENTS LIVING IN FLOOD PRONE AREAS OR ALONG RIVERS OR FAST
FLOWING STREAMS SHOULD BE ALERT FOR ANY RAPID RISES IN WATER
LEVEL AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE
OBSERVED.

...RIP CURRENT IMPACT...
SOUTHWESTERLY WIND FLOW SOUTH OF A STALLED FRONTAL BOUNDARY OVER
THE NORTHERN GULF OF MEXICO WILL HELP TO BUILD SEAS OVER THE GULF
WATERS WITH A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES
TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT
CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING
CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE
ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR
PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE
YOUR KNEES.

...WATERSPOUT IMPACT...
SOUTHWESTERLY FLOW WILL BRING A RISK OF WATERSPOUTS TODAY AS
SHOWERS AND THUNDERSTORMS MOVE ONSHORE ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA. WATERSPOUTS CAN FORM WITH LITTLE OR NO WARNING.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BE ELEVATED OVER THE GULF WATERS TODAY AS AN
AREA OF LOW PRESSURE MOVES EAST ALONG A STALLED FRONTAL BOUNDARY
OVER THE NORTHERN GULF COAST. THESE WINDS AND SEAS WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...FLOOD IMPACT...
DEEP TROPICAL MOISTURE SOUTH OF A STALLED FRONTAL BOUNDARY ACROSS
THE NORTHERN GULF COAST WILL BRING AN INCREASED RISK OF LOCALLY
HEAVY RAINFALL TO THE REGION THROUGH THURSDAY WHERE WIDESPREAD
RAINFALL AMOUNTS OF UP TO 4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. THESE HEAVY RAINS WILL LIKELY PRODUCE
SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL
AS THE PONDING OF WATER ON ROADWAYS. RESIDENTS LIVING IN FLOOD
PRONE AREAS OR ALONG RIVERS OR FAST FLOWING STREAMS SHOULD BE
ALERT FOR ANY RAPID RISES IN WATER LEVELS AND BE READY TO MOVE TO
HIGHER GROUND SHOULD FLOODING BE OBSERVED.

...RIP CURRENT IMPACT...
SOUTHWESTERLY WIND FLOW WILL CONTINUE THE RISK OF RIP CURRENTS
THROUGH WEDNESDAY AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30
YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER
INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT
UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT
GO INTO THE SURF MUCH ABOVE YOUR KNEES.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BE ELEVATED OVER THE GULF WATERS THROUGH
WEDNESDAY DUE TO A TIGHT PRESSURE GRADIENT ALONG A STALLED FRONTAL
BOUNDARY OVER THE NORTHERN GULF OF MEXICO. CONDITIONS WILL DEGRADE
AGAIN FRIDAY NIGHT AND SATURDAY AS AN AREA OF LOW PRESSURE
DEVELOPS EAST OF FLORIDA. THESE WINDS AND SEAS WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

In the hours before

Local storm report, Sep 24, 8:17 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
817 AM EDT TUE SEP 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            2 SW BROOKSVILLE        28.54N 82.42W
09/24/2013                   HERNANDO           FL   EMERGENCY MNGR

            THE INTERSECTION OF WISCON ROAD AND BARNETT ROAD WAS
            CLOSED DUE TO WATER OVER THE ROADWAY.

&&

JRJ
Local storm report, Sep 24, 8:28 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
828 AM EDT TUE SEP 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            4 ESE GARDEN GROVE      28.47N 82.37W
09/24/2013                   HERNANDO           FL   EMERGENCY MNGR

            SPARKMAN LAKE OVERFLOWED IT/S BANKS INTO CAMPERS HOLIDAY
            RV PARK.

&&

JRJ

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 10:27 PM EDTRiver Flood WarningTBWHillsborough5 days
Sep 23, 10:27 PM EDTRiver Flood WarningTBWManatee3 days
Sep 23, 10:27 PM EDTRiver Flood WarningTBWSarasota12 days
Sep 23, 10:27 PM EDTRiver Flood WarningTBWPolk36 hr
Sep 23, 10:27 PM EDTRiver Flood WarningTBWHardee32 hr
Sep 23, 10:27 PM EDTRiver Flood WarningTBWDeSoto47 hr
Sep 23, 11:24 PM EDTAreal Flood WarningTBWCharlotte, DeSoto, Lee, Sarasota4 hr
Sep 24, 7:14 AM EDTSpecial Marine WarningTBW61 min
Sep 24, 7:40 AM EDTSpecial Marine WarningTBW65 min
Sep 24, 9:14 AM EDTRip Current StatementTBWPinellas59 hr
Sep 24, 10:30 AM EDTAreal Flood AdvisoryTBWSarasota2 hr
Sep 24, 10:37 AM EDTRiver Flood WarningTBWPasco11 days
Sep 24, 12:46 PM EDTAreal Flood AdvisoryTBWCharlotte, Sarasota119 min
Sep 24, 1:16 PM EDTAreal Flood WarningTBWCharlotte3 hr
Sep 24, 2:21 PM EDTAreal Flood WarningTBWLee4 hr
Sep 24, 3:16 PM EDTAreal Flood AdvisoryTBWLevy119 min
Sep 24, 4:38 PM EDTAreal Flood WarningTBWCharlotte4 hr
Sep 24, 5:47 PM EDTSpecial Weather StatementTBWSumter43 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.